MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D140401
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ¿ paroxysmal ablation procedure with a lassostar nav circular mapping catheter and internal components were exposed.It was reported that it was not possible to advance the lassostar nav circular mapping catheter through the heliostar (hs) catheter if the inflation knob was in the ¿deflated¿ mode so it was pressed to ¿inflate¿ to allow the lassostar nav circular mapping catheter pass and then pulled again to ¿deflate¿ to be able to enter into the guidestar.After the 3rd vein isolation the lassostar nav circular mapping catheter felt with bad maneuverability and was removed to inspect and noticed the plastic on the lasso was wrinkled and that a little metal needle part of a cable was exposed.The catheter was replaced.There was no patient consequence.The customer¿s reported issue of resistance with the sheath is not considered to be mdr reportable since an increased potential for patient injury is remote.This issue is reportable for the internal components exposed.
 
Additional Manufacturer Narrative
On 27-apr-2023, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ¿ paroxysmal ablation procedure with a lassostar nav circular mapping catheter and internal components were exposed.It was reported that it was not possible to advance the lassostar nav circular mapping catheter through the heliostar (hs) catheter if the inflation knob was in the ¿deflated¿ mode so it was pressed to ¿inflate¿ to allow the lassostar nav circular mapping catheter pass and then pulled again to ¿deflate¿ to be able to enter into the guidestar.After the 3rd vein isolation the lassostar nav circular mapping catheter felt with bad maneuverability and was removed to inspect and noticed the plastic on the lasso was wrinkled and that a little metal needle part of a cable was exposed.The catheter was replaced.There was no patient consequence.Device evaluation details: the device product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Bwi conducted a visual inspection test and dimensional inspection of the returned device.Visual analysis of the returned sample revealed that bent marks were observed on the shaft and between electrodes.Additionally, one electrode was damaged (lifted) with internal parts exposed.A dimensional test was performed, and the outer diameters of the device were found within the specifications in all of the electrodes, except the last one due to the damage observed, the measurement could not be performed.The failure observed could be related to the excessive force applied during the manipulation of the device; however, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer was confirmed since it was observed bent marks on the shaft and damage on the electrodes.It should be noted that product failure is multifactorial.The instructions for use contain the following recommendations: if a lassostar¿ catheter is used with the heliostar¿ catheter, do not extend the heliostar¿ catheter beyond the sheath tip until the lassostar¿ catheter has been fully advanced out of the guidewire lumen.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16827458
Report Number2029046-2023-00908
Device Sequence Number1931527
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2023
Device Model NumberD140401
Device Catalogue NumberD140401
Device Lot Number30788644L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/27/2023
05/16/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/01/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.5FR 28MM BALLOON ABLAT CATH; LASSOSTARNAV,10P,15MM DIA LOOP; LASSOSTARNAV,10P,15MM DIA LOOP
Patient SexUnknown